Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Currently on pep, No side effects
Oct 19, 2015

Hi everyone,

I was had sex with a sexy worker this past Thursday ( 2 days ago). The condom broke in the process, and I noticed it 30 seconds after or less. I asked her what f she was clean, she answers yes but I highly doubt it due to the fact that she said d she'd let me have unprotected sex with her if I wanted. (I didn't) I never had unprotected sex in my life and I'm 21 years old. I went to get tested yesterday (less than 48 after exposure) , I was put on PEP. I took my first dose around 4:50 pm which makes it exactly 48 hours bit I'm not seeing any side effects so far. I haven't vomit yet, no headache, no weakness. I'm really frustrated. Please it'd be great if I can get some answers, thank you!

1- is that normal not to have any side effects 8 hours later after I took first dose of PEP?

2-what are my chances of pep working for me after I took first dose within 48 hours of exposure?

3- I went to Walmart to buy PEP. The pharmacy technician told me that if a doctor prescribed you PEP pills, you most likely have the virus but they don't want to tell you?

4- what should I be consuming while on PEP?

Response from Dr. Young

Hello and thanks for posting your questions about PEP.

1) Really? It's perfectly normal and ok not to have side effects.

2) PEP is very effective, especially if started within 72 hours of exposure, and there's at least some evidence that starting sooner is even better.

3) The Walmart pharmacy tech doesn't know what she or he is talking about. PEP does not mean that you have HIV infection, only that you've been exposed.

4) PEP regimens generally don't have a dietary restriction (but I'd ask your pharmacist or write back with the details of the medications your taking).

Hope that's helpful, BY


Previous
TB & HIV
Next
Atripla

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement